Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 26, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 2, 2020, 3:14 PM CDT for 4 counties in North Dakota. It took effect at Sep 2, 2020, 6:00 PM CDT. It was in force for 101 min.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2020, 3:14 PM CDT (20:14 UTC)
- In effect from
- Sep 2, 2020, 6:00 PM CDT
- Expired
- Sep 2, 2020, 7:41 PM CDT
- In force
- 101 min
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 141 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS73 KBIS 022014 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 314 PM CDT Wed Sep 2 2020 NDZ023-037-048-051-030415- /O.CAN.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ /O.NEW.KBIS.WI.Y.0026.200902T2300Z-200903T0900Z/ Wells-Stutsman-La Moure-Dickey- Including the cities of Harvey, Fessenden, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 314 PM CDT Wed Sep 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...West winds gusting to 45 mph late this afternoon and early this evening, becoming northwest winds 25 to 35 mph with gusts up to 50 mph from late evening through the overnight. * WHERE...Wells, Stutsman, La Moure and Dickey Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ005-013-025-030415- /O.EXB.KBIS.WI.Y.0025.200902T2300Z-200903T0900Z/ Rolette-Pierce-Foster- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, and Carrington 314 PM CDT Wed Sep 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...West winds gusting up to 45 mph late this afternoon and early evening, shifting to the northwest and gusting as high as 50 mph this evening through the overnight. * WHERE...Rolette, Pierce and Foster Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ003-004-011-012-021-022-035-036-046-047-050-030415- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ Renville-Bottineau-Ward-McHenry-McLean-Sheridan-Burleigh-Kidder- Emmons-Logan-McIntosh- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Minot, Velva, Towner, Drake, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Bismarck, Steele, Tappen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 314 PM CDT Wed Sep 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds gusting to 45 mph late this afternoon. Winds will shift to the northwest and gust as high as 55 mph this evening. * WHERE...Most of central and parts of southeast North Dakota. * WHEN...From 3 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ001-002-009-010-017>020-031>034-040>045-030415- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 314 PM CDT Wed Sep 2 2020 /214 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds with gusts up to 50 mph this afternoon, shifting to the northwest and gusting as high as 55 mph late this afternoon and evening. * WHERE...Western and parts of south central North Dakota. * WHEN...From noon CDT /11 AM MDT/ today to midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds combined with low humidity will also create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CJS
2 follow-up statements
742 WWUS73 KBIS 030007 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 707 PM CDT Wed Sep 2 2020 NDZ019>022-033>036-040>047-050-030500- /O.UPG.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ /O.NEW.KBIS.HW.W.0007.200903T0007Z-200903T0500Z/ Mercer-Oliver-McLean-Sheridan-Stark-Morton-Burleigh-Kidder-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 707 PM CDT Wed Sep 2 2020 /607 PM MDT Wed Sep 2 2020/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Portions of south central, southeast and southwest North Dakota. * WHEN...Until midnight CDT /11 PM MDT/ tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are possible. * ADDITIONAL DETAILS...Strongest winds will come during passage of a cold front and in any showers formed along this front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ023-030815- /O.UPG.KBIS.WI.Y.0026.000000T0000Z-200903T0900Z/ /O.NEW.KBIS.HW.W.0007.200903T0007Z-200903T0500Z/ Wells- Including the cities of Harvey and Fessenden 707 PM CDT Wed Sep 2 2020 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Wells County. * WHEN...Until midnight CDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are possible. * ADDITIONAL DETAILS...Strongest winds will come during passage of a cold front and in any showers formed along this front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ003-004-011-012-030500- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ Renville-Bottineau-Ward-McHenry- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Minot, Velva, Towner, and Drake 707 PM CDT Wed Sep 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Ward, McHenry, Renville and Bottineau Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ005-013-025-030815- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0900Z/ Rolette-Pierce-Foster- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, and Carrington 707 PM CDT Wed Sep 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Pierce, Rolette and Foster Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ037-048-051-030815- /O.CON.KBIS.WI.Y.0026.000000T0000Z-200903T0900Z/ Stutsman-La Moure-Dickey- Including the cities of Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 707 PM CDT Wed Sep 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Stutsman, La Moure and Dickey Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ001-002-009-010-017-018-031-032-030500- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, and Medora 707 PM CDT Wed Sep 2 2020 /607 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...Until midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
020 WWUS73 KBIS 030041 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 741 PM CDT Wed Sep 2 2020 NDZ037-048-051-030845- /O.UPG.KBIS.WI.Y.0026.000000T0000Z-200903T0900Z/ /O.EXB.KBIS.HW.W.0007.000000T0000Z-200903T0900Z/ Stutsman-La Moure-Dickey- Including the cities of Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 741 PM CDT Wed Sep 2 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Stutsman, La Moure and Dickey Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are possible. A few power outages are possible. * ADDITIONAL DETAILS...Strongest winds will come during passage of a cold front and in any showers formed along this front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ025-030845- /O.UPG.KBIS.WI.Y.0025.000000T0000Z-200903T0900Z/ /O.EXB.KBIS.HW.W.0007.000000T0000Z-200903T0900Z/ Foster- Including the city of Carrington 741 PM CDT Wed Sep 2 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Foster County. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are possible. A few power outages are possible. * ADDITIONAL DETAILS...Strongest winds will come during passage of a cold front and in any showers formed along this front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ019>023-033>036-040>047-050-030500- /O.CON.KBIS.HW.W.0007.000000T0000Z-200903T0500Z/ Mercer-Oliver-McLean-Sheridan-Wells-Stark-Morton-Burleigh-Kidder- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 741 PM CDT Wed Sep 2 2020 /641 PM MDT Wed Sep 2 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Portions of south central, southeast and southwest North Dakota. * WHEN...Until midnight CDT /11 PM MDT/ tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are possible. A few power outages are possible. * ADDITIONAL DETAILS...Strongest winds will come during passage of a cold front and in any showers formed along this front. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ003-004-011-012-030500- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ Renville-Bottineau-Ward-McHenry- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Minot, Velva, Towner, and Drake 741 PM CDT Wed Sep 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Ward, McHenry, Renville and Bottineau Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Areas of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ005-013-030845- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0900Z/ Rolette-Pierce- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, and Rugby 741 PM CDT Wed Sep 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Pierce, Rolette and Foster Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Areas of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ001-002-009-010-017-018-031-032-030500- /O.CON.KBIS.WI.Y.0025.000000T0000Z-200903T0500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, and Medora 741 PM CDT Wed Sep 2 2020 /641 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...Until midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Areas of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 2, 3:14 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 2, 3:14 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 314 PM CDT Wed Sep 2 2020 .SHORT TERM...(This evening through Thursday night) Issued at 314 PM CDT Wed Sep 2 2020 Strong winds and critical fire weather conditions through this evening remain the primary message of our forecast. As of 20 UTC, a surface warm front is approaching the James River valley, with deep mixing and increasing low- and midlevel winds in its wake within the warm sector of an approaching Alberta clipper. Critical fire weather conditions are ongoing in western and parts of central ND, and RAP-based Fosberg index values support high- end values of 60 to 70 in southwestern ND through late afternoon with wind gusts of 50 mph and minimum RH values around 15 percent. This is a serious situation and reflects a higher-end Red Flag Warning. A strong cold frontal passage is still expected beginning late this afternoon in northwest ND and through the remainder of the area this evening. Upstream pressure 3-hour pressure rises on the order of 6-8 mb are forecast to intensify further with recent RAP and HRRR cycles forecasting a rather impressive 10 mb/3 hour area of pressure rises moving through western and south central ND in the 23 to 03 UTC time frame. Upstream, observed post-frontal gusts have mainly peaked in the 45 kt range, though a few spots within north central and northeastern MT have touched the 50 kt speed, and recent Glasgow radar imagery reveals 70 kt winds within 3000 to 5000 ft AGL. The 17 UTC HRRR cycle was higher with peak winds in the post-frontal mixed layer than its prior cycles, but the 18 UTC HRRR arrived a bit lower, supporting peak winds at the top of the boundary layer mainly in the 42 to 47 kt range this evening. Thus, after much consideration we are holding with a Wind Advisory instead of upgrading to a High Wind Warning, though we gave it very serious consideration and later observational trends could still necessitate such an adjustment. Elsewhere, we added the rest of east central ND to a Wind Advisory, and kept that eastern section from Rolla down to Jamestown and Ellendale valid until 09 UTC in collaboration with NWS Grand Forks. Otherwise, weak instability associated with the frontal passage may still drive convection and downdraft-enhanced winds, especially in central ND where CAMs are most aggressive with the coverage of convection. Given sufficient lightning, we may need to issue Severe Thunderstorm Warnings to handle this higher-order wind potential that would be less widespread outside of the newly issued High Wind Warning. On Thursday, mixed-layer winds will remain sufficient for breezy to windy conditions in residual cyclonic flow behind the exiting shortwave trough. Forecast soundings suggest mean boundary layer winds on the order of 20-25 kt in central ND, and closer to 20 kt in western ND. Highs will be cooler, in the mid 60s to lower 70s F, and it appears the stronger winds will not overlap with the lowest humidity, the latter of which will be in western ND. The winds may begin to relax by afternoon in the west, too, when a surface ridge axis begins to approach the region. That ridge is forecast to cross the area Thursday night, likely creating a favorable scenario for radiational cooling, so we relied on the cooler, MOS-based guidance for lows in that period since it often verifies well in those scenarios. We're thus calling for lows in the 40 to 45 F range over the entire area Thursday night. .LONG TERM...(Thursday night through Wednesday) Issued at 314 PM CDT Wed Sep 2 2020 A warming trend is expected through Saturday, but then confidence remains high in a shift to a colder weather pattern by early next week, albeit with uncertainty in timing of the transition. Global ensemble guidance is closely clustered in simulating rising heights aloft Friday and Saturday with corresponding low- and mid- level warm air advection beneath broad northwest flow aloft. This is reflected in NBM-based temperature forecasts which have highs in the 75 to 85 F range Friday area-wide, and around 90 F in the southwest on Saturday. Low-level southerly flow may increase on Saturday, potentially leading to elevated fire weather concerns. Thereafter, middle- and upper-level ridging in the southwest U.S. is forecast to retrograde and amplify off the west coast, though ensemble guidance varies with the degree and position of the 500 mb height anomalies. GEFS-based guidance has remained the most progressive with corresponding downstream troughing across the central U.S., and in particular with the lead shortwave which is expected to herald that pattern change. Ensemble-based cluster analysis has offered some support for a slower scenario over the last 24 hours, and indeed the spread in NBM membership for highs on Sunday -- the most likely period of pattern transition -- has increased significantly over western and central ND. The mean of the NBM has shifted warmer with highs on Sunday with the forecast highs now in the 70s F, though the simple, one standard deviation of NBM membership ranges from the mid 60s to lower 90s F Sunday. Thereafter, guidance agrees that a cold front will have arrived by Labor Day, though the westward extent and amplitude of the middle and upper-level troughing is uncertain, with the 12 UTC ECMWF the most aggressive, cutting off a 500 mb by midweek. That particular model core does have a tendency to be overly aggressive with cut- off lows, but this exemplifies the uncertainty. Regardless, CIPS analogs, which are driven by the GEFS, support a high confidence in well below normal temperatures and high probabilities of the first widespread frost of the season Monday night and Tuesday night. NBM-based guidance similarly supports that, as well as a period of increased precipitation chances centered on Labor Day as the initial upper-level trough develops across the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 314 PM CDT Wed Sep 2 2020 A warm front extending from KMOT-KBIS at midday will shift east and through KJMS by 21 UTC. Winds behind this warm front will be from the west-southwest gusting up to 40 kt. A strong cold front will then move across the area late this afternoon and evening, with scattered showers and thunderstorms and local MVFR ceilings and visibilities possible with the front. Winds will shift to the northwest with gusts around 45 kt common this evening. Expect the winds to diminish overnight but remain gusty into Thursday, with gusts to around 30 kt lingering after 06 UTC, especially across central ND. && .FIRE WEATHER... Issued at 314 PM CDT Wed Sep 2 2020 Critical fire weather conditions will continue over western and most of central ND through this evening. We have maintained the Red Flag Warning, with emphasis not only on a serious combination of low humidity, strong winds, and temperatures near 90 degrees, especially southwest, but also on a cold frontal passage in the late afternoon and evening. That front will cause winds to shift to the northwest with gusts up to 55 mph widespread across the area. Conditions will improve by late evening as humidity starts to recover and increase. && .BIS WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for NDZ001>003-009>011-017>022-031>036-040>047-050. Wind Advisory until midnight CDT /11 PM MDT/ tonight for NDZ001>004-009>012-017>022-031>036-040>047-050. Wind Advisory until 4 AM CDT Thursday for NDZ005-013-023-025-037- 048-051. && SHORT TERM...CJS LONG TERM...CJS AVIATION...CJS
Hazardous weather outlook, Sep 2, 12:58 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1258 PM CDT Wed Sep 2 2020 NDZ001>003-009>011-017>022-031>036-040>047-050-031800- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Logan-McIntosh- 1258 PM CDT Wed Sep 2 2020 /1158 AM MDT Wed Sep 2 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A Red Flag Warning and Wind Advisory are in effect this afternoon and evening for strong, shifting winds and low humidity. See weather.gov/bis for details. There is a chance of thunderstorms late this afternoon and evening. Widespread severe weather is not expected, but strong wind gusts may be possible with any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-012-023-037-048-051-031800- Bottineau-McHenry-Wells-Stutsman-La Moure-Dickey- 1258 PM CDT Wed Sep 2 2020 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Advisory is in effect this afternoon and evening. See weather.gov/bis for details. There is a chance of thunderstorms late this afternoon and evening. Widespread severe weather is not expected, but strong wind gusts may be possible with any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ005-013-025-031800- Rolette-Pierce-Foster- 1258 PM CDT Wed Sep 2 2020 This Hazardous Weather Outlook is for portions of north central North Dakota and southeast North Dakota. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms late this afternoon and evening. Widespread severe weather is not expected, but strong wind gusts may be possible with any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CJS
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.